Alert archive / Nebraska / River Flood Warnings in 2019

River Flood Warning 5, NWS North Platte, NE

June 19, 2019Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Jun 19, 2019, 6:36 AM MDT for Garden County, Keith County, Nebraska. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2019, 6:36 AM MDT (12:36 UTC)
Expired
Jun 20, 2019, 7:05 PM MDT
In force
36 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

011 
WGUS43 KLBF 191236
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service North Platte NE 
736 AM CDT Wed Jun 19 2019

...The National Weather Service in North Platte has issued a Flood 
Warning for the following rivers in Nebraska...

  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.The North Platte River near Lewellen has risen above flood stage due
to recent rainfall and upstream mountain snowmelt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

&&

NEC069-101-210036-
/O.NEW.KLBF.FL.W.0005.190619T1236Z-190622T0600Z/
/LEWN1.1.ER.190619T0600Z.190619T1800Z.190621T0600Z.UU/
636 AM MDT Wed Jun 19 2019

The National Weather Service in North Platte has issued a 

* Flood Warning for 
  The North Platte River at Lewellen.
* Until Friday June 21st. 
* At 5:45 AM Wednesday the stage was 7.6 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.7 feet by this 
  evening. The river will then fall below flood stage Friday 
  morning June 21st. 
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.
* Flood history...This crest compares to a previous crest of 7.7 feet 
  on Jun 14 1995.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197

$$

Taylor
3 follow-up statements
153 
WGUS83 KLBF 200126
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
826 PM CDT Wed Jun 19 2019

...The Flood Warning continues for the following river in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.The North Platte River upstream of Lake McConaughy has risen above flood stage 
due to snow melt in the Rocky Mountains and recent heavy rain in western 
Nebraska. The river is forecast to slowly fall back below flood stage by Friday 
afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-211325-
/O.EXT.KLBF.FL.W.0005.000000T0000Z-190622T1200Z/
/LEWN1.1.ER.190619T0600Z.190619T2030Z.190621T1200Z.UU/
726 PM MDT Wed Jun 19 2019

The Flood Warning continues for
  The North Platte River at Lewellen.
* until Saturday morning.
* At  6:45 PM Wednesday the stage was 7.6 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain around 7.6 feet through tomorrow. The river 
will fall below flood stage by Friday.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$
200 
WGUS83 KLBF 201508
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
1008 AM CDT Thu Jun 20 2019

...The Flood Warning continues for the following river in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.The North Platte River upstream of Lake McConaughy has risen above flood stage 
due to snow melt in the Rocky Mountains and recent heavy rain in western 
Nebraska. The river is forecast to slowly fall back below flood stage by Friday 
afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-220307-
/O.CON.KLBF.FL.W.0005.000000T0000Z-190622T1200Z/
/LEWN1.1.ER.190619T0600Z.190619T2030Z.190621T1200Z.UU/
908 AM MDT Thu Jun 20 2019

The Flood Warning continues for
  The North Platte River at Lewellen.
* until Saturday morning.
* At  8:45 AM Thursday the stage was 7.5 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$
338 
WGUS83 KLBF 210105
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
805 PM CDT Thu Jun 20 2019

...The Flood Warning is cancelled for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.The river stage is below flood stage and will continue to fall. 
Therefore the Flood Warning is cancelled. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-210135-
/O.CAN.KLBF.FL.W.0005.000000T0000Z-190621T0530Z/
/LEWN1.1.ER.190619T0600Z.190619T2030Z.190620T1600Z.UU/
705 PM MDT Thu Jun 20 2019

The Flood Warning is cancelled for
  The North Platte River at Lewellen.
* At  6:45 PM Thursday the stage was 7.4 feet.
* Flood stage is 7.5 feet.
* Fell below flood stage at 10:00 AM Thursday.
* Forecast...The river will continue to fall to 7.3 feet by Saturday 
  morning.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

Roberg

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:30 AM MDT, 6 minutes earlier.

Area forecast discussion, Jun 19, 6:30 AM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
730 AM CDT Wed Jun 19 2019

.SHORT TERM...(Today through Thursday)
Issued at 337 AM CDT Wed Jun 19 2019

The main concerns for the next couple days will be the return of
afternoon and evening thunderstorms. A series of shortwaves will
move off the Rockies into western and central Nebraska on both
Wednesday and Thursday. Modest instability (afternoon CAPE values
near 2000 J/kg) and steep lapse rates across the central Sandhills
will lead to a potential for severe storms. Current SPC guidance
supports this with a marginal risk at this time. Thunderstorms will
gradually diminish overnight as the better instability moves
eastward.

A brief break in active weather is expected for Thursday morning.
Another chance of thunderstorms return for the late afternoon and
evening as another shortwave moves across the region. While the
latest SPC guidance has north central and portions of western
Nebraska outlooked in a slight risk of severe weather, current model
guidance has the most favorable instability to the east of our
forecast area (across eastern Nebraska). Current thinking is that
storms on Thursday evening will be elevated thunderstorms. These
thunderstorms, while not feeding off surface instability, will still
be capable of producing large hail (up to 1 to 2 inches) and
torrential rainfall. Will continue to monitor instability and
guidance over the next day when we will higher confidence in severe
potential.

.LONG TERM...(Thursday night through Tuesday)
Issued at 337 AM CDT Wed Jun 19 2019

The active pattern will continue through the end of the week, into
the weekend, and into the beginning of next week. While confidence
is high on thunderstorm potential, confidence is low in severe risk
potential. At this time, thunderstorms appear to be diurnally driven
forming in the late afternoon and quickly dissipating over the
overnight hours. Will be keeping a eye on these systems as
confidence becomes stronger on whether severe storms will be
possible or not.

Drier weather returns on Tuesday as high pressure tries to nudge
into the region. Another chance of thunderstorms return on Tuesday
evening. Again, severe weather risk is uncertain at this time.

For temperatures, highs remain in the upper 70s to low 80s for
Wednesday and Thursday. Highs will drop into the 70s for Friday
through Sunday. A few locations across the northwest Sandhills may
even only see highs in the upper 60s. Highs return to the 80s by
next Tuesday. Low temperatures start off in the 50s for Wednesday
and Thursday nights, drop into the upper 40s and low 50s through the
weekend before rising back into the 50s for the beginning of next
week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 729 AM CDT Wed Jun 19 2019

Areas of IFR/MVFR low ceilings will continue across portions of
central/western and southwest Nebraska till around 16Z (mid-
morning). Ceilings should lift after that with VFR expected by the
afternoon hours today. Winds will gradually increase from the
southwest around 5 to 10 kt later this morning. Scattered showers
are possible much of the day.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Taylor
Hazardous weather outlook, Jun 19, 4:00 AM MDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
500 AM CDT Wed Jun 19 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-201000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
500 AM CDT Wed Jun 19 2019 /400 AM MDT Wed Jun 19 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Patchy fog is possible this morning along and south of Interstate
80. A few strong or isolated severe thunderstorms are possible
this afternoon and evening across most all of western and north
central Nebraska. Gusty winds and hail up to the size of quarters
would be the threats with any severe thunderstorm.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A few severe thunderstorms are possible Thursday night along and
north of a line from Curtis to Ogallala. Hail to the size of golf
balls and damaging winds are the main severe weather threats.

Periodic chances for thunderstorms are forecast Friday through
Tuesday. The threat for organized severe weather during this
timeframe seems low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:48 PM MDTAreal Flood AdvisoryLBFCherry3 hr
Jun 19, 12:45 AM MDTAreal Flood AdvisoryLBFCherry6 hr
Jun 19, 12:48 PM MDTSpecial Weather StatementLBFBrown42 min
Jun 19, 1:49 PM MDTSpecial Weather StatementLBFBrown41 min
Jun 19, 2:31 PM MDTSevere Thunderstorm WarningLBFBrown44 min
Jun 19, 3:14 PM MDTSpecial Weather StatementLBFBrown31 min
Jun 19, 3:50 PM MDTSpecial Weather StatementLBFBrown25 min
Jun 19, 4:19 PM MDTSpecial Weather StatementLBFBrown41 min
Jun 19, 5:32 PM MDTSpecial Weather StatementLBFLoup28 min
Jun 19, 5:46 PM MDTSpecial Weather StatementLBFKeya Paha29 min

Nearby

River Flood Warnings in Nebraska, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.